Jump to content



Photo

Confused On Tapering


  • Please log in to reply
5 replies to this topic

#1 Mamaangelique

Mamaangelique

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 31 January 2023 - 10:47 PM

I've read the ebook section on bead counting and I'm just a bit confused and hoped for some clarity.

I was put on 60 mg in August by my rheumatologist for rheumatoid arthritis. It caused insomnia and awful night sweats, so in November, I went down to 30 to see if that helped. The insomnia improved, night sweats did not. So he's got me on 20 and gave me the every other day instructions, which I started to feel like was crap and now reading on here, I understand why.
In the middle of March, I'm going to a psilocybin retreat and need to know if I need to be totally off this medication before then?
To do bead counting, let's use the example of removing 3 beads at a time. I'm confused on how to figure out how many to remove at each drop if the capsules have large variation in the number of breads. How do I figure out how many to remove?
Once I get down to just having a few beads a day left, do I just then stop all together when the next step down would mean no beads at all?

My current WDs on the every other day method is bowl upset, some nausea, headaches, terrible brain fog and zaps, tingling lips, mood instability, and just feeling kinda drunk but not in a fun way. I've come off SO many other SSRIs either cold turkey or very quickly in the past and it's never been this hard.

Thanks.

#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,893 posts
  • LocationMissouri

Posted 01 February 2023 - 07:50 AM

Welcome Mamaangelique!!

 

Unluckily you have been on Cymbalta long enough to have a full-blown withdrawal event. Now that doesn't mean you will though. About 20% or so of those withdrawing from Cymbalta experience little or no withdrawal but it is better to be prepared. My recommendation would be to start with removing one bead more each day for 4 or 5 days and see what kind of effect that has on you. If no serious withdrawal then go to removing 2 additional beads a day. This slow increase in drop rate should tell you how fast you can come off Cymbalta without dropping of the cliff into oblivion. If at any time you experience ANY significant effect then do NOT do any more dropping until you stabilize. After that drop at a little bit slower rate and see how you do. Most of us recommend a 3 year wean if a person is on a full dose of Cymbalta (say 60 mg or more) but considering you are on only 20 mg this should only take you about 1 year if it turns out you are sensitive to the withdrawal.

 

Psilocybin is a serotonin agonist so there is a potential reaction with Cymbalta. Later the day I will do some medical journal research on that and post you more details.

 

We are here to help so please do not hesitate to ask questions or just blow off steam.


#3 Mamaangelique

Mamaangelique

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 01 February 2023 - 08:47 AM

Thank you for that! When you say if I experience any negative result, I'm already having quite a few. Is the the thought that if I do bead counting I should stop having the withdrawals I'm currently having?

#4 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,893 posts
  • LocationMissouri

Posted 01 February 2023 - 08:55 AM

Absolutely!! Do not underestimate the severity of Cymbalta withdrawal. It can be devastating. Patience is an absolute must.

 

By the way here is what I found on psilocybin.

 

This is what I found concerning the use of psilocybin in combination with antidepressants. please note that I always try and find scientific data that is supported by legitimate research. 
 
This article is a summary of recent research on psilocybin. One excerpt says...
"Another reason for antidepressant discontinuation is the suggestion that selective serotonin reuptake inhibitors (SSRIs) obstruct potential psilocybin benefits, as the pharmacological actions of an antidepressant may downregulate 5-HT2A receptors.2 The clinical psilocybin study may need to include a 2-week (at least) antidepressant withdrawal and washout phase to place patients, caregivers, and providers in a state of heightened alert to monitor and detect any significant changes in the patient’s status. After psilocybin administration, the next question would be when to restart the antidepressant or other medications that were previously discontinued, with appropriate safety monitoring."
Medical journal references are included.
 
[Three cases of acute serotonin syndrome due to psilocybin mushroom poisoning]
These case studies indicate that psilocybin can cause serotonin syndrome, a potentially life-threatening condition. Therefore it is reasonable to assume that it is incompatible with ssri/snri (like Cymbalta).
 
A good review of current information about the reaction between psilocybin and ssris. 
Medical references are given.

#5 Mamaangelique

Mamaangelique

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 01 February 2023 - 03:29 PM

Thank you for all of that!!
I'm noticing the last 2 days, the WD is the worst from about 1 pm to 8 or so and either much more mild or gone altogether the other hours. Is that normal and what would explain that, if I haven't even taken anything in 3 days?

#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,893 posts
  • LocationMissouri

Posted 02 February 2023 - 09:07 AM

Serotonin production in the body is controlled by daylight. In the morning when the sun first comes up serotonin levels increase and the body begins to wake. Serotonin levels continue to be high during the day. As the light begins to decrease in the afternoon (especially this time of year) serotonin begins to be converted to melatonin (the neurotransmitter that causes us to get sleepy in the evening) and by the time dark arrives the body's serotonin levels are dropping fast. That drop in available serotonin is what makes your withdrawal worse. 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users